[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.130.145. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
June 2007

Rituximab in a Patient With Hyper-IgE Syndrome

Arch Dermatol. 2007;143(6):799-816. doi:10.1001/archderm.143.6.807

Targeting B cells has become a treatment approach of increasing interest in patients with a number of different autoimmune syndromes. In these entities, rituximab, a chimeric antibody against CD20 that depletes peripheral blood B lymphocytes but not plasma cells, has been shown to be effective and safe.1 However, in spite of its use in the treatment of lymphoma, to our knowledge no experience of the effect of rituximab on the course of hyper-IgE syndrome (HIE) has been described thus far.2 Although neutrophils from affected patients have fairly consistently demonstrated chemotactic defects, the pathogenesis of HIE is not fully understood. Assuming that IgE might play a role in the pathogenesis of HIE, and therefore that the reduction of total IgE levels would be beneficial, we used rituximab as a direct treatment of HIE in a patient presenting with mostly atopic manifestations.

First Page Preview View Large
First page PDF preview
First page PDF preview
×